Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


allergies and PEP treatment
May 29, 2005

I decided to take Combivir after I had unprotected anal insertive sex with a HIV+ person. 18 days into it I woke up to a stiff neck and found it somewhat difficult to swallow. I got concerned and saw my doctor. She said from her obsevation it didn't appear to be from HIV infection, but said allergies may be the culprit. So my question is wheter there has been side effects like this with Combivir, or is it really possible allergies, or allergies in conjuction with Combivir? Would I see HIV infection signs this early while taking PEP and when my source of infection has no drug resistance? Is headache and joint pain another side effect? No swollen lymph nodes or other symptoms. Thanks for any help.

Response from Dr. Henry

Those symptoms are non-specific and would generally be unlikely due to either new HIV infection in the setting you describe. Alos those symptoms deem unlikely to be due to the Combivir. It is common for patients during PEP to have some modest side effects from the HIV drugs as well as other intercurrent medical problems which is nerve-wracking when one is also worried about possible HIV infection so watching any symptoms carefully. KH



Previous
Vomitting feeling
Next
skinny guy, prominent abdomen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement